# SDR 041403A

- Difficulty date: October 5, 2004
- Submitted: October 8, 2004
- Operation: General aviation
- Aircraft: N117MM
- Make and model: Cessna 177
- Aircraft serial: 17700872
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 10357586
- Condition: Broken
- Location: Magneto
- Component: Magneto, Bendix, S4LN21
- Component part number: 105136037
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

LOST POWER ON TAKEOFF. VERIFIED PROBLEM OF LT MAGNETO INOPERATIVE.  INSPECTED AND FOUND MAGNETO DISTRIBUTOR GEAR MISSING SEVERAL TEETH. GEAR WAS LOOSE ON SHAFT WHICH PROBABLY CONTRIBUTED TO BREAKAGE. SUSPECT CAUSE WAS LACK OF PROPER MAINTENANCE OVER LIFE OF MAGNETO.  ANNUAL INSPECTION WAS SIGNED OFF IN AUGUST 2004.
